Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 19, NWS Pocatello, ID

June 20, 2016

NWS Pocatello, ID issued this wind advisory at Jun 20, 2016, 1:44 PM MDT. It took effect at Jun 21, 2016, 9:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2016, 1:44 PM MDT (19:44 UTC)
In effect from
Jun 21, 2016, 9:00 AM MDT
Expired
Jun 21, 2016, 8:00 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

189 
WWUS75 KPIH 201944
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
144 PM MDT MON JUN 20 2016

...STRONG WINDS IN ADVANCE OF A COLD FRONT TUESDAY...

.AN APPROACHING COLD FRONT TOMORROW WILL BRING STRONG SOUTHWEST
WINDS ACROSS SOUTHEAST IDAHO. WINDS ARE EXPECTED TO BEGIN TO
INCREASE EARLY IN THE MORNING AND REMAIN STRONG UNTIL JUST BEFORE
SUNSET BEFORE SUBSIDING BELOW 15 MPH BEHIND THE PASSAGE OF THE
COLD FRONT.

IDZ020-021-211200-
/O.NEW.KPIH.WI.Y.0019.160621T1500Z-160622T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
144 PM MDT MON JUN 20 2016

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY. 

* IMPACTS/TIMING...LATE MORNING THROUGH EVENING WITH STRONGEST
  WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS.
  BLOWING DUST IS POSSIBLE ACROSS THE ADVISORY AREA. 

* WINDS...25 TO 35 MPH WINDS GUSTS TO 45 MPH.

* LOCATIONS...IDAHO FALLS...REXBURG...POCATELLO...TELEGRAPH
  HILL..INTERSTATE 15 NORTH OF POCATELLO TO DUBOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS TO
45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
160 
WWUS75 KPIH 210914
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
314 AM MDT TUE JUN 21 2016

...STRONG WINDS IN ADVANCE OF A COLD FRONT TODAY...

.AN APPROACHING COLD FRONT TODAY WILL BRING STRONG SOUTHWEST
WINDS ACROSS SOUTHEAST IDAHO. WINDS ARE EXPECTED TO BEGIN TO
INCREASE AROUND MID-MORNING AND REMAIN STRONG UNTIL JUST BEFORE
SUNSET.

IDZ020-021-212100-
/O.CON.KPIH.WI.Y.0019.160621T1500Z-160622T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
314 AM MDT TUE JUN 21 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

* IMPACTS/TIMING...MID MORNING THROUGH EVENING WITH STRONGEST
  WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS.
  BLOWING DUST IS POSSIBLE ACROSS THE ADVISORY AREA.

* WINDS...25 TO 35 MPH WINDS GUSTS TO 45 MPH.

* LOCATIONS...IDAHO FALLS...REXBURG...POCATELLO...TELEGRAPH 
  HILL..INTERSTATE 15 NORTH OF POCATELLO TO DUBOIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS TO
45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
897 
WWUS75 KPIH 211938
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
138 PM MDT TUE JUN 21 2016

IDZ020-021-220200-
/O.CON.KPIH.WI.Y.0019.000000T0000Z-160622T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
138 PM MDT TUE JUN 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* IMPACTS/TIMING...STRONGEST WINDS WILL PERSIST INTO EARLY THIS
  EVENING. BLOWING DUST IS POSSIBLE ACROSS THE ADVISORY AREA.

* WINDS...25 TO 35 MPH WINDS GUSTS TO 45 MPH.

* LOCATIONS...IDAHO FALLS...REXBURG...POCATELLO...TELEGRAPH
  HILL..INTERSTATE 15 NORTH OF POCATELLO TO DUBOIS...WITH THE
  STRONGEST WINDS ACROSS THE ARCO DESERT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS TO
45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
791 
WWUS75 KPIH 220155
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
755 PM MDT TUE JUN 21 2016

IDZ020-021-220300-
/O.EXP.KPIH.WI.Y.0019.000000T0000Z-160622T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
755 PM MDT TUE JUN 21 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

WINDS ARE EXPECTED TO CONTINUE TO DIMINISH TONIGHT UNDER ADVISORY
LEVELS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 20, 9:31 AM MDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 20, 9:31 AM MDT, 4 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pocatello ID
931 AM MDT MON JUN 20 2016

.UPDATE...We made a few changes to the forecast today, with the
main one being to increase clouds especially across the southern
and eastern highlands. That was based on current trends and the
latest model data. Otherwise, expect a breezy afternoon across the
north with a pretty warm afternoon ahead. Keyes

&&

.PREV DISCUSSION... /issued 235 AM MDT MON JUN 20 2016/

DISCUSSION...Summer officially begins today, and summer-like
weather will prevail through the coming week. 00Z and 06Z NAM
hint at some convection developing over the Southeastern and
South Central Highlands this afternoon. WRF also picks up on this,
so have bumped PoPs up to slight. A dry cold front will make its
way across Idaho tomorrow, but showers will mainly be confined to
the panhandle area. Winds will be the main focus on Tuesday as the
front pushes through, and may be enough to produce rough chop over
American Falls Reservoir. Highs should be a few degrees cooler on
Wednesday as post-frontal air pushes across the forecast area.
Another dry cold front will push through on Friday which looks to
draw even cooler air to the region with highs dropping below
climatological normals. Winds again will be the main feature of
the front as the panhandle again gets the bulk of the precip.
GFS/ECMWF offering similar 500mb solutions through the weekend,
though the ECMWF extends precip into our Central Mountains Friday
afternoon. Continued the downward trend of PoPs throughout the
week, but kept slight chances for Friday, giving a slight nod to
the ECMWF. Also trended temps down a bit as well with models
suggesting a less amplified upper ridge. Hinsberger

AVIATION...Expect VFR conditions to continue through tonight though
a few afternoon build ups will be possible especially for the Snake
Plain terminals. DMH

FIRE WEATHER...A ridge of high pressure remains in place today
across the four corners region. Southwest flow will introduce mid
level moisture into the region for afternoon build ups especially
Snake Plain and southern/eastern highlands. Breakdown of the ridge
occurs Tuesday as fast moving Pacific shortwave rides Idaho
panhandle, driving a cold front through the region early in the day.
Moisture should remain north of the fire districts but the front
will induce breezy to windy conditions especially through the Snake
Plain and in the Salmon River breaks. High pressure returns for
Wednesday and Thursday. A stronger cold front drives through the
region Friday with another breakdown of the upper ridge. A slight
chance of thunder is possible, but winds remain most significant
concern with this system as well. DMH

&&

.PIH Watches/Warnings/Advisories...
None.
&&

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.